question-icon

What causes severe itching in the genitals post intercourse?

default
Posted on Fri, 27 May 2016
Question: My boyfriend has severe itching for 3 weeks after intercourse. We have both been checked out by physicians. No obvious problems. What could be going on?
doctor
Answered by Dr. Kaushal Bhavsar (1 hour later)
Brief Answer:
Possibility of allergic reaction is more.

Detailed Answer:
Thanks for your question on Health Care Magic.
I can understand your concern.
Itching is something more suggestive of allergic etiology.
So your boyfriend might have allergic reaction which causes him Itching.
Best treatment for this is oral combination of antihistamine and anti allergic drugs.
Antihistamine (levocetrizine or fexofenadine) and anti allergic (montelukast) drugs is easily available in market. It should be taken once daily at night before sleep.
He should also start steroid containing cream for local application on skin.
Please let me know
1. Did you guys use any protection like condom? I am asking this because material used in condoms can cause allergy.
2. Did you use any vaginal cream or lubricant?
These can also cause allergic reactions.
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (17 minutes later)
We did not use a condom. I had been using KYgel. My gynecologist had me stop that and put me on an estrogen cream. The itching has gotten progressively worse over the year we have been having intercourse.


Are there any bad side effects from the medications you recommended? Is the steroid cream prescription? Any side effects from that? Thanks. This is such a weird problem!
doctor
Answered by Dr. Kaushal Bhavsar (1 hour later)
Brief Answer:
No, these drugs are safe and don't have bad side effects.

Detailed Answer:
Thanks for your follow up question on Health Care Magic.
Sorry to say but I can't understand your last reply.
Initially you said that he is having Itching since 3 weeks.
Now you are saying that Itching has gotten progressively worse over the year.
So please clear these things
1. Do you also have Itching?
2. Since how many days he is having Itching?
Drugs, I have mentioned are safe and not having bad side effects.
Please reply me answers of above asked questions, so that I can guide you better.
I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (12 minutes later)
The last time we had sex the itching LASTED three weeks. I do not have itching.
doctor
Answered by Dr. Kaushal Bhavsar (6 minutes later)
Brief Answer:
When did you have your last Intercourse?

Detailed Answer:
Thanks for your follow up question on Health Care Magic.
I can understand your concern.
So, you are not having Itching, only your partner is having Itching.
If you don't mind, I need to ask some questions in detail to comment further.
Are you allowing me?
I will be happy to help you further. Wishing good health to your partner. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (6 minutes later)
Last sex was two months ago. Go ahead and ask questions. Are you San allergist.
doctor
Answered by Dr. Kaushal Bhavsar (4 minutes later)
Brief Answer:
Did this Itching happen every time after sex?

Detailed Answer:
Thanks for your follow up question on Health Care Magic.
I can understand your concern. I respect for you and thankful that you allow me for detail questioning. Thanks again.
So please let me know
1. Did this Itching happen every time you have Intercourse?
2. Does your partner have any allergies in the past?
3. Itching was stopped after 3 weeks. Was it stopped by its own or he had time take some medicines?
4. Before how much time you apply jelly?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (10 minutes later)
We started having sex about a year no a half ago. No problem at first . About a year ago, some itching and it got progressively worse. He does not have any allergies. The itching stopped without medication but it has taken longer and longer each time. I used KY jelly for about 4 months, stopped using it about 6 months ago when I switched to the estrogen cream.
doctor
Answered by Dr. Kaushal Bhavsar (3 minutes later)
Brief Answer:
Is problem same with change of jelly also?

Detailed Answer:
Thanks for your follow up question on Health Care Magic.
I can understand your concern.
So Itching subsides by its own.
Please let me know
1. Is problem remain same with change of jelly also?
2. How much time before Intercourse, you apply jelly?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wishing good health to your boyfriend. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (7 minutes later)
The problem has just become progressively worse. Applied jelly just before. The Estrogencream is applied once a week.
doctor
Answered by Dr. Kaushal Bhavsar (30 minutes later)
Brief Answer:
Is he having any skin lesions with Itching?

Detailed Answer:
Thanks for your follow up question on Health Care Magic.
I can understand your concern.
In my opinion, you around do Intercourse without application of KY gel.
Continue Estrogen gel application once a week.
Please let me know if he is having skin lesions like rashes or bumps along with Itching.
I will be happy to help you further. Wishing good health to your partner. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (4 minutes later)
No skin lesions or rashes.
doctor
Answered by Dr. Kaushal Bhavsar (13 minutes later)
Brief Answer:
Have you both tested for STD s?

Detailed Answer:
Thanks for your follow up question on Health Care Magic.
So he is having only Itching without rash or other skin lesions.
Please let me know
1. Have you both tested for STD s? Viral and bacterial infection can transmit through sexual route and they can give rise Itching in male partner.
Please reply me answer of above asked question, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (3 minutes later)
Neither of us have an std.
doctor
Answered by Dr. Kaushal Bhavsar (5 minutes later)
Brief Answer:
Is there any Co relation between using particular bedsheet or pillow cover.

Detailed Answer:
Thanks for your follow up question on Health Care Magic.
Honestly speaking, his Itching doesn't seem to associate with Intercourse or gel you are using.
We need to worry think something else.
His Itching subsides by its own. This suggests that he is having allergy to something. That allergen exposes on the day of Intercourse and gradually when he is away from that exposure, Itching subsides.
So please let me know
1. Are you both staying in the same house?
2. Is there any association between using of particular bedsheet or pillow cover or night wear or anything only on the day if Intercourse and not using on other days?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wishing good health to your partner. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (8 minutes later)
We don't live in the same house. This happens no matter where we are.
doctor
Answered by Dr. Kaushal Bhavsar (38 minutes later)
Brief Answer:
Better to start empirical treatment.

Detailed Answer:
Thanks for your follow up question on Health Care Magic.
This sounds crazy. No association between his symptoms.
I still not convinced and want to rule out one more association.
Please bare with me.
Please let me know
1. Are you both drink specific drink (alcoholic or non alcoholic) before Intercourse?
2. Are you both eat specific food item before Intercourse?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wishing good health to your boyfriend. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14908 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe itching in the genitals post intercourse?

Brief Answer: Possibility of allergic reaction is more. Detailed Answer: Thanks for your question on Health Care Magic. I can understand your concern. Itching is something more suggestive of allergic etiology. So your boyfriend might have allergic reaction which causes him Itching. Best treatment for this is oral combination of antihistamine and anti allergic drugs. Antihistamine (levocetrizine or fexofenadine) and anti allergic (montelukast) drugs is easily available in market. It should be taken once daily at night before sleep. He should also start steroid containing cream for local application on skin. Please let me know 1. Did you guys use any protection like condom? I am asking this because material used in condoms can cause allergy. 2. Did you use any vaginal cream or lubricant? These can also cause allergic reactions. Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.